Illinois, 2013Flash Flood in Illinois, May 26 to 27, 2013
May 26 to 27, 2013 · NWS LOT · 1 event in 1 county or zone
Heavy rain developed across parts of central Illinois which caused flash flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain developed across parts of central Illinois which caused flash flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 26, 8:56 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, May 26, 8:56 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
956 PM CDT SUN MAY 26 2013
.DISCUSSION...
352 PM CDT
WHILE MOST OF THE FORECAST AREA...ESPECIALLY THE FAR NORTHEASTERN IL
PORTION...SAW LITTLE OR NO RAIN THROUGH MID AFTERNOON THE CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY INCREASE
THE REST OF THE AFTERNOON AND THIS EVENING....AND CONTINUE DURING
AND BEYOND MEMORIAL DAY THOUGH A BIG WARM UP TO OCCUR AFTER THE
MEMORIAL DAY HOLIDAY.
A SLOW MOVING AMPLIFIED PATTERN CONTINUES ACROSS NORTH AMERICA WITH
AN UPPER RIDGE MID CONTINENT BETWEEN UPPER LOWS/TROUGHS...THE
UPSTREAM ONE OVER B.C. AND THE FAR WESTERN U.S. WITH THE DOWNSTREAM
ONE OVER NEW ENGLAND...THE GULF OF ST. LAWRENCE AND THE CANADIAN
MARITIMES. WITH THE UPPER RIDGE TO THE WEST OF THE REGION THE LOCAL
AREA HAS BEEN STUCK UNDER A NORTHWESTERLY UPPER FLOW KEEPING
TEMPERATURES VERY COOL THE LAST FEW DAYS. THE RIDGE AXIS HAS BEEN
DRIFTING SLOWLY TO THE EAST AND IS PROGGED TO BE MOVING ACROSS THE
FA DURING THE DAY MONDAY AND THEN CONTINUE OFF TO THE EAST OVER
THE GREAT LAKES MONDAY NIGHT AND TUESDAY AS MULTIPLE SHORT WAVES
AND UPPER LOWS EJECT FROM THE WESTERN TROUGH ACROSS THE NORTHERN
AND CENTRAL ROCKIES.
WITH THE THE UPPER RIDGE MOVING TO EASTERN NOAM A WEST-SOUTHWEST
TO SOUTHWEST UPPER FLOW WILL SHIFT FROM THE ROCKIES AND HIGH
PLAINS ACROSS THE PLAINS AND MS VALLEY TO THE UPPER MIDWEST...
WESTERN GREAT LAKES AND OH VALLEY. THIS WILL ALLOW THE MUCH
WARMER AIR MASS CURRENTLY OVER THE SOUTHERN AND CENTRAL PLAINS TO
SPREAD ACROSS THE LOCAL AREA AS WELL AS ADVECT SIGNIFICANT
MOISTURE THAT HAD ALREADY SPREAD FROM THE WESTERN GULF COAST AS
FAR NORTH AS THE DAKOTAS AND AS FAR EAST AS THE UPPER AND MID MS
VALLEY.
A WARM FRONT HAS BEEN LIFTING NORTHWARD BUT AT MID AFTERNOON WAS
STILL ACROSS NORTHWEST AND EAST CENTRAL MO...SOUTHERN IL AND THE
LOWER OH VALLEY. MODELS ARE SIMILAR IN KEEPING THE SURFACE WARM
FRONT SOUTH OF THE FA THROUGH THE NIGHT AND ONLY GRADUALLY
LIFTING IT INTO THE LOCAL AREA DURING THE DAY MONDAY...AND NOT
REACHING FAR SOUTHERN WI TIL TUESDAY MORNING. FURTHER NORTH INTO
THE SOUTHERN PORTION OF THE FA DEW POINTS HAVE RISEN FROM MID
MORNING READINGS IN THE LOWER AND MID 40S TO THE LOWER AND MID
50S BY MID AFTERNOON AS SHOWERS MOVING ACROSS THERE HAVE BEEN
MOISTENING THE LOWER LEVELS.
DISTURBANCES MOVING FROM THE NORTHERN AND CENTRAL PLAINS INTO THE
UPPER RIDGE HAVE BEEN SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN
WI AND NORTHERN IL AND WILL CONTINUE TO GENERATE MORE SHOWERS AND
THUNDERSTORMS TONIGHT AND MONDAY AS IMPULSES CONTINUE TO APPROACH
AND MOVE OVER THE REGION AND INCREASING SOUTHWEST LOWER AND MID
LEVEL FLOW STRENGTHEN THE ISENTROPIC LIFT ALONG AND NORTH OF THE
BAROCLINIC ZONE LOCATED FROM THE UPPER MO RIVER SOUTHEASTWARD TO
THE LOWER OH VALLEY. THIS WARMING WILL ALSO RESULT IN INCREASING
ELEVATED CAPE VALUES DURING THE EVENING AND OVERNIGHT. CANNOT
RULE OUT A LIGHTNING STRIKE/RUMBLE OF THUNDER THE REST OF THE
AFTERNOON THROUGH EARLY EVENING BUT CHANCES FOR MORE
NUMEROUS/MORE FREQUENT THUNDERSTORMS WILL BE ON THE INCREASE
FROM MID EVENING ON INTO THE OVERNIGHT.
SHOWER AND THUNDERSTORM CHANCES WILL PERSIST INTO TUESDAY AND
THEN BE CONFINED MAINLY TO THE NORTHERN HALF OF THE FA DURING
LATER TUESDAY AND TUESDAY NIGHT AS THE WARM FRONT FINALLY LIFTS
TO THE WI BORDER. BY WEDNESDAY ONLY THE FAR NORTHERN TIER OF IL
COUNTIES WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS.
WHILE MEMORIAL DAY SHOULD BE A BIT MILDER THAT RECENT DAYS
SOUTHEAST SURFACE WINDS....CLOUDS...AND SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO KEEP TEMPERATURES DOWN DURING THE DAY WITH HIGHS
FROM ONLY THE LOWER 60S ALONG THE NORTH LAKE SHORE TO THE LOWER
70S SOUTH...WITH A FEW MID 70S POSSIBLE ACROSS THE FAR SOUTHWEST
CORNER OF THE FA. WITH THE WARM FRONT LIFTING NORTH DURING
TUESDAY AM EXPECTING AFTERNOON TEMPERATURES TO REACH THE UPPER
70S AND LOWER 80S...AND THEN MID 80S WEDNESDAY AND THURSDAY.
MODERATE SOUTHERLY WINDS DURING THIS PERIOD SHOULD ALLOW
LOCATIONS NEAR LAKE MI TO ALSO EXPERIENCE THE WARMTH.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* TIMING OF PERIODS OF SHRA/TSRA POTENTIAL.
* POTENTIAL FOR MVFR CIGS LATE TONIGHT/MONDAY.
* INCREASING TSRA POTENTIAL MONDAY AFTN/EVE.
RATZER
//DISCUSSION...UPDATED 03Z...
HAVE LOWERED FORECAST CIG HEIGHTS MORE SOLIDLY INTO MVFR RANGE FOR
LATE TONIGHT/MONDAY...AS SUCCESSIVE ROUNDS OF LIGHT/MODERATE RAIN
SHOWERS AND GRADUALLY INCREASING LOW LEVEL MOISTURE APPEAR TO BE
TRENDING TOWARD 2000-2500 FT CIGS. SOLID AREA OF TSRA OFF TO THE
SOUTH/SOUTHWEST OF THE TERMINALS AT THIS TIME...WITH MID-LEVEL
WAVE NOTED OVER EASTERN IA. GUIDANCE CONTINUES TO INDICATE
INCREASING ELEVATED INSTABILITY WILL CONTINUE TO SPREAD SLOWLY
NORTHEAST ACROSS THE TAF SITES DURING THE PRE-DAWN HOURS...THOUGH
CURRENT ACTIVITY MAY MAINTAIN FOCUS OF NEW TS DEVELOPMENT FARTHER
SOUTH.
RATZER
PREVIOUS DISCUSSION FROM 00Z...
FAIRLY COMPLEX FORECAST THROUGH THE TAF PERIOD...AS A SERIES OF
MID LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION AND
PRODUCE ROUNDS OF SHRA/TSRA IN ASSOCIATION WITH SLOWLY
NORTHEASTWARD ADVANCING WARM FRONT. MOST OF THE TSRA HAS BEEN
LIMITED TO AREAS WELL WEST/SOUTH OF THE TERMINALS OVER THE PAST
24-36 HOURS...BUT THE PROBABILITY OF TS WILL GRADUALLY INCREASE
LATE TONIGHT AND BEYOND AS THE FRONT MOVES CLOSER.
LATE AFTERNOON RADAR MOSAIC INDICATES AT LEAST THREE MID LEVEL
DISTURBANCES LINED UP FROM CENTRAL IA TO NORTHEAST IL. LIGHT RAIN
WITH THE FIRST OF THESE SHOULD BE OUT OF THE CHICAGO TERMINALS
SHORTLY...WITH ANOTHER PERIOD OF LIGHT/BRIEFLY MODERATE RAIN
POSSIBLE MID/LATE EVENING AS THE SECOND BATCH COMES ACROSS ROUGHLY
02-04Z. RECENT MESOANALYSIS INDICATES INSTABILITY REMAINS LIMITED
TO AREAS GENERALLY ALONG/SOUTH OF AN MLI-LAF LINE...WITH TSRA NOT
ANTICIPATED AS FAR NORTH AS THE TERMINALS THIS EVE. MOIST ASCENT
ABOVE THE LOW LEVEL FRONTAL ZONE IS EXPECTED TO INCREASE OVERNIGHT
HOWEVER...AS A DEEPER MID-LEVEL WAVE APPROACHES FROM THE CENTRAL
PLAINS/LOWER MO VALLEY. FORECAST SOUNDINGS INDICATE WEAK ELEVATED
INSTABILITY DEVELOPING LATE TONIGHT AS 925-850 MB SOUTHWEST FLOW
INCREASES TO 25-35 KTS. THIS IS EXPECTED TO RESULT IN
CONTINUED/ADDITIONAL DEVELOPMENT OF ELEVATED CONVECTION FROM IA
INTO IL OVERNIGHT...WHICH WILL LIKELY CREEP NORTHWARD AS THE LOW
LEVEL JET BECOMES ORIENTED TOWARD NORTHERN IL 06-12Z. AT THIS TIME
IT APPEARS THAT THERE SHOULD BE A LULL IN PRECIPITATION COVERAGE
BY MID/LATE MORNING MONDAY AS THE JET WEAKENS AND SHIFTS MORE INTO
INDIANA. HOWEVER...CONTINUED MOIST ASCENT ON SOUTHWEST WINDS ATOP
THE WARM FRONTAL ZONE MAY CONTINUE TO PRODUCE SCATTERED SHRA OR
EVEN TSRA. FORECAST SOUNDINGS INDICATE DEEPER INSTABILITY
DEVELOPING BY LATE MONDAY AFTERNOON/EARLY EVENING AS THE SURFACE
WARM FRONT APPROACHES...THOUGH CONFIDENCE IN TIMING OF MORE
ORGANIZED SHRA/TSRA CLUSTERS IS FAIRLY LOW AT THIS DISTANCE.
WITH SUCCESSIVE ROUNDS OF PRECIP...MOISTENING OF LOWER LEVELS MAY
LEAD TO MVFR CIG DEVELOPMENT ESPECIALLY LATER TONIGHT/EARLY
MONDAY. DEPENDING UPON COVERAGE/PERSISTENCE OF PRECIP...MVFR
CONDITIONS COULD HANG ON DURING THE DAY THOUGH NOT CONFIDENT
ENOUGH AT THIS TIME TO MAINTAIN A PREVAILING MVFR CIG THROUGH THE
DAY.
EAST-SOUTHEAST SFC WINDS AROUND 10 KT WILL GRADUALLY BECOME MORE
SOUTHEAST MONDAY MORNING AND SOUTH-SOUTHEAST BY LATE MONDAY AS THE
FRONT APPROACHES.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* MEDIUM-HIGH CONFIDENCE IN PCPN/CIG/WIND TRENDS THROUGH THE
EVENING.
* MEDIUM-HIGH CONFIDENCE IN ADDITIONAL PCPN THROUGH PERIOD...BUT
LOW CONFIDENCE IN TIMING.
* MEDIUM CONFIDENCE IN MVFR CIGS DEVELOPING LATE TONIGHT AND
CONTINUING THROUGH A GOOD PORTION OF MONDAY.
* LOW CONFIDENCE IN TSRA COVERAGE LATE TONIGHT/MONDAY.
RATZER
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY THROUGH SATURDAY...MAINLY VFR...PERIODIC SHRA/TSRA
ESPECIALLY TUESDAY AND FRIDAY. BREEZY SOUTH WINDS WEDNESDAY
THROUGH SATURDAY.
RATZER
&&
.MARINE...
225 PM CDT
A RIDGE OF HIGH PRESSURE IS CENTERED OVER THE GREAT LAKES RESULTING
IN LIGHT WINDS ACROSS THE LAKE. THE RIDGE WILL SHIFT EASTWARD
TONIGHT WHILE A LOW PRESSURE SYSTEM OVER THE HIGH PLAINS
STRENGTHENS. FLOW OVER THE LAKE WILL INCREASE AND BECOME
SOUTHEAST. CONDITIONS LOOK LIKE THEY WILL REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA...BUT MAY SEE WIND GUSTS UP TO 25 KT TOMORROW
ALONG THE IL NEARSHORE WATERS. 3-5 FT WAVES WILL RESULT IN
HAZARDOUS SWIMMING CONDITIONS AND A GOOD POSSIBILITY OF RIP
CURRENTS. THEREFORE WILL ISSUE A BEACH HAZARD STATEMENT FOR THE RISK
OF RIP CURRENTS.
SOUTHWEST WINDS UP TO 25 KT BECOME SOUTH TUESDAY AS THE LOW MOVES
INTO SOUTHEAST ONTARIO. WARM AIR SURGES NORTHWARD RESULTING IN A
STRONG STABLE LAYER OVER THE LAKE. MAY SEE A FEW 30 KT GUSTS MIX
DOWN TO THE SURFACE TUESDAY AS 30-35 KT WINDS WILL BE JUST ABOVE THE
STABLE LAYER. SOUTHWEST TO SOUTH WINDS TO 30 KT ARE EXPECTED AGAIN
LATE THIS WEEK AS A SECOND LOW MOVES OVER THE NORTHERN PLAINS AND
THE RIDGE REMAINS OVER THE EASTERN SEABOARD.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...7 AM MONDAY TO 7 PM
MONDAY.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 26, 3:35 PM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SUN MAY 26 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
435 PM CDT SUN MAY 26 2013 /535 PM EDT SUN MAY 26 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING...WITH
THUNDERSTORMS BECOMING LIKELY DURING THE LATER EVENING AND
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE CHANCES OF THUNDERSTORMS MONDAY THROUGH
WEDNESDAY...AND THEN THURSDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY ACROSS
NORTH CENTRAL AND FAR NORTHEAST ILLINOIS. PRIMARY THREATS ARE
LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
LMZ740>745-272145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
435 PM CDT SUN MAY 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...BECOMING LIKELY
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT.
THERE MAY BE HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ON THE
ILLINOIS WATERS MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.
THERE MAY BE HAZARDOUS WINDS FOR SMALL CRAFT ON THE ILLINOIS AND
INDIANA WATERS TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY ON THE
ILLINOIS WATERS.
THERE WILL BE MORE CHANCES FOR THUNDERSTORMS ACROSS THE ILLINOIS
AND INDIANA WATERS THURSDAY THROUGH SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
435 PM CDT SUN MAY 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ON THE SOUTHERN PORTION OF THE
LAKE...MAINLY OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE LIKELY OVER THE SOUTHERN PART OF THE LAKE
MONDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS
MUCH OR ALL OF THE LAKE MONDAY NIGHT THROUGH SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Flash Flood, Livingston
- When
- May 26, 10:09 PM CST to May 27, 3:00 AM CST
- Where
- Livingston County, 1.21 mi SSE of Reading to 2.92 mi SSE of Flanagan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.053, -88.842
Several roads were closed due to high water and flooding. Storm total rainfall reports included 3.50 inches one mile southeast of Pontiac; 2.50 inches in Chatsworth; 2.40 inches in Fairbury and 1.55 inches in Dwight.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, May 26 to 27, 20131 death · $2.3 million · EF0 · 32 events
- Lightning Strike in Illinois, May 26, 20131 death · 1 event
- Flooding in Iowa, May 26 to 31, 2013$2.4 million · 16 events
- Flash Flooding in Iowa, May 26 to 27, 2013$1.1 million · 3 events
- Flooding in Iowa, May 26 to 30, 2013$150,000 · 5 events
- Hail in Nebraska, May 26 to 27, 2013$150,000 · 2 in hail · 5 events
- Damaging Winds in Arkansas, May 26 to 29, 2013$80,000 · 52 kt wind · 2 events
- Flooding in Iowa, May 26 to 29, 2013$60,000 · 2 events
- Rip Current in Florida, May 26, 20133 injured · 1 event
- Flash Flood and Hail in Wyoming, May 26, 2013$25,000 · 1 in hail · 5 events
- Damaging Wind in Kansas, May 26, 2013$25,000 · 58 kt wind · 1 event
- Flash Flooding and Flooding in Illinois, May 26 to 27, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450008.